MAUDE Adverse Event Report: CORDIS US CORP BRITE TIP; INTRODUCER, CATHETER

CORDIS US CORP BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401605M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of the 6f 5.5cm brite tip sheath introducer broke; the radiopaque tip separated from the rest of the catheter and embedded in the patient, resulting in two pieces.There was no reported patient injury.No anomalies were noted when the product was removed from the package.The product was stored and handled according to the instructions for use (ifu), and it was inspected and prepped per the ifu without any difficulty.No resistance or friction was experienced during any part of the procedure, and no resistance was met while advancing the device.Unusual force was not necessary during the use of the device, and excessive torquing was not required.The tip was visible on fluoroscopy throughout the procedure.The exam was complete at this point, and another brite tip sheath was not used.The customer pulled the box off the shelf and did not confirm if they would be returning the unused units left in the box or if they wanted a credit or reorder.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As per radiology report, the intended procedure was reported to be a left arm fistulogram with balloon angioplasty of the basilic vein.The left arm was prepped and draped in the usual sterile fashion and 1% lidocaine was used for local anesthesia.The fistula evaluated with ultrasound was accessed retrograde using micropuncture technique and ultrasound guidance.Through the micropuncture sheath, a non-cordis wire was then advanced peripherally.The micropuncture sheath was exchanged for an unknown 6f sheath through which a 6 mm x 4 cm powerflex balloon was used to angioplasty the multifocal basilic vein stenosis.The balloon was deflated and the completion fistolugram was performed.Purse string suture was applied and the sheath was removed.Upon sheath removal, a small piece of this sheath had broken off in the subcutaneous tissues and was unable to be removed.Hemostasis was achieved.The patient tolerated the procedure well and left the interventional radiology department in stable condition.Ultrasound images demonstrated moderate narrowing of the fistula throughout the elbow with some aneurysmal dilatation.A tiny piece of the sheath broke off and was retained in the subcutaneous tissue.The customer pulled the box off the shelf and did not confirm if they would be returning the unused units left in the box or if they wanted a credit or reorder.
 
Event or Problem Description
A single cd-rom containing fourteen images was submitted and reviewed by an independent physician.
 
Additional Manufacturer Narrative
As reported, the tip of the 6f 5.5cm brite tip sheath introducer broke; the radiopaque tip separated from the rest of the catheter and embedded in the patient, resulting in two pieces.There was no reported patient injury.No anomalies were noted when the product was removed from the package.The product was stored and handled according to the instructions for use (ifu), and it was inspected and prepped per the ifu without any difficulty.No resistance or friction was experienced during any part of the procedure, and no resistance was met while advancing the device.Unusual force was not necessary during the use of the device, and excessive torquing was not required.The tip was visible on fluoroscopy throughout the procedure.The exam was complete at this point, and another brite tip sheath was not used.As per radiology report, the intended procedure was reported to be a left arm fistulagram with balloon angioplasty of the basilic vein.The left arm was prepped and draped in the usual sterile fashion and 1% lidocaine was used for local anesthesia.The fistula evaluated with ultrasound was accessed retrograde using micro puncture technique and ultrasound guidance.Through the micro puncture sheath, a non-cordis wire was then advanced peripherally.The micro puncture sheath was exchanged for an unknown 6f sheath through which a 6 mm x 4 cm powerflex balloon was used to angioplasty the multifocal basilic vein stenosis.The balloon was deflated and the completion fistulagram was performed.Purse string suture was applied and the sheath was removed.Upon sheath removal, a small piece of this sheath had broken off in the subcutaneous tissues and was unable to be removed.Hemostasis was achieved.The patient tolerated the procedure well and left the interventional radiology department in stable condition.Ultrasound images demonstrated moderate narrowing of the fistula throughout the elbow with some aneurysmal dilatation.A tiny piece of the sheath broke off and was retained in the subcutaneous tissue.The customer pulled the box off the shelf and did not confirm if they would be returning the unused units left in the box or if they wanted a credit or reorder.The device was not returned for evaluation.A single cd-rom containing fourteen images was submitted and reviewed by an independent physician.This event involves a dialysis patient undergoing treatment of a fistula stenosis.At the end of the procedure the treating physician noted that the tip of a brite tip sheath had fractured and a fragment remained in the fistula.There is a patent fistula with high grade stenosis just distal to the anastomosis.The sheath is not seen.Multiple images show angioplasty of the fistula.The sheath is not included in any of these images.The last angioplasty image shows balloon dilatation of the vessel segment immediately adjacent to the sheath.The balloon is just partly in the sheath.A tiny radiopaque fragment is now seen adjacent to the sheath.Final image shows good angioplasty result.The fragment is unchanged in position.Full evaluation of this event is limited due to limited images and clinical information provided for review.The fact that the separated piece is just a fragment rather than the entire tip of the sheath leads to believe that this may be procedurally related.On one image we see the angioplasty balloon partly within the sheath.If the entire tip of the sheath had separated, i would be concerned about a manufacturing defect.The information provided in this case does not support this.Without the return of the device or images for analysis, the reported customer event ¿brite tip/distal tip-separated¿ could not be confirmed and the root cause cannot be determined.Procedural factors may have contributed to the reported event.Per the independent physician, in 2024, these events are uncommon.Percutaneous retrieval can be difficult.One technique is to obtain access in the direction of the fragment and place the sheath close to the fragment.Then the outflow is manually occluded and brisk aspiration of the sheath is performed to draw the fragment into the sheath.Alternatively, a looped snare device such as en snare can be used to try to retrieve the fragment.If the fragment cannot be retrieved the risk is central embolization.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20295408
Report Number9616099-2024-00321
Device Sequence Number15485655
Product Code DYB
UDI-Device Identifier10705032000222
UDI-Public(01)10705032000222(17)270630(10)18337522
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number401605M
Device Lot Number18337522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/01/2024
11/25/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/27/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age69 YR
Patient SexMale